Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking Clonazepam and Fluoxamine. Will these medicines treat panic disorder?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am taking Clonzepam 0.5 twice daily,pexep CR 25 SR one in morning and docter change recently paragabelin 75 to fluoxamine 100.Taking from last few years Propanolol 40 Sr once aday in morning.

I am having panic disorder. my question is whether these medicines will treat panic disorder and how long I have to take these and what are the side effect of the medicine on my lipid profile and blood pressure.

why doctor change paragablin and gave fluvoxamine.
Posted Tue, 18 Sep 2012 in Anxiety and Stress
Answered by Dr. Aparna Kohli 2 hours later
Thanks for writing in.
The Clonazepam, Pexep ( which contains paroxetine) and the fluvoxamine will both help control the panic disorder and the anxiety. I do not know why you were started on Pregabalin in the first place. We usually use it to control severe neuropathic pain and seizures and you haven't mentioned any history of that.
Alongwith the medication, I would request you to also see a psychotherapist. Psychotherapy, particularly cognitive behavioural therapy, can help you control your symptoms.
Coming to the question of how long you have to take them, it would depend on the severity of symptoms, and also on the psychotherapy. It may however quite some time for this to go away.
Apart from the propanolol ( which can lower your blood pressure and potentially adversely affect your lipid profile as well), these drugs are not going to affect your blood pressure and lipid profile.
Do let me know the medication you're taking for your blood pressure.
Apart from the medication, regular exercise, cutting down on tea/coffee/smoking and alcohol, pranayama, regular exercise and yoga can substantially help you.
Let me know if you have any other questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor